Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 9, 2009, 3:40 PM CDT for 5 counties in Wisconsin. It was in force for 50 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2009, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 9, 2009, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:41 PM CDT | TSTM WND GST 60 | Honey Creek, WI | ESTIMATED 60 MPH WINDS...WITH BIG TREE LIMBS DOWN. |
| Aug 9, 3:44 PM CDT | TSTM WND GST 41 | Burlington, WI | MEASURED FROM A SCHOOL SITE. |
| Aug 9, 3:46 PM CDT | TSTM WND GST 70 | 2 W Wind Lake, WI | |
| Aug 9, 3:47 PM CDT | TSTM WND DMG | Wind Lake, WI | A LARGE TREE FELL ONTO A CAR. |
| Aug 9, 3:50 PM CDT | TSTM WND DMG | 2 Se Muskego, WI | FROM WTMJ. LARGE TREES DOWNED AND POWER LINES DOWN ALONG LOOMIS ROAD. TREES BENT TO THE GROUND IN STRONG WINDS. HAIL WAS ALSO REPORTED...BUT OF AN UNKNOWN SIZE. |
| Aug 9, 3:50 PM CDT | TSTM WND DMG | Waterford, WI | A LOT OF TREE AND POWERLINE DAMAGE FROM WATERFORD TO BURLINGTON BETWEEN 345 PM CDT AND 350 PM CDT. |
| Aug 9, 3:52 PM CDT | TSTM WND GST 55 | Union Grove, WI | SCHOOL NET SITE WIND GUST. |
| Aug 9, 3:54 PM CDT | TSTM WND DMG | 2 N North Cape, WI | A LARGE TREE FELL ONTO A HOUSE. LAW ENFORCEMENT ALSO REPORTS TREES...LIMBS...AND POWER LINES DOWN IN PRETTY MUCH EVERY TOWNSHIP IN THE COUNTY. THE MOST CONCENTRATED DAMAGE STRETCHES FROM WATERFORD AND WIND LAKE EAST TO NEAR CALEDONIA. |
| Aug 9, 3:55 PM CDT | TSTM WND DMG | 2 Nw Caledonia, WI | LARGE SECTION OF A CORN FIELD FLATTENED. LARGE TREE BLOWN DOWN...AND SEVERAL LARGE TREE LIMBS DOWN. |
| Aug 9, 4:00 PM CDT | TSTM WND DMG | 3 Se Franklin, WI | 12 INCH AND 10 INCH LIMBS DOWN. |
| Aug 9, 4:00 PM CDT | TSTM WND DMG | 3 Sw Racine, WI | SEVERAL REPORTS FROM THE AREA ABOUT 3 SW RACINE. A CAMPER WAS LIFTED UP AND SLAMMED ONTO A CAR IN THE HIGH WINDS. TREES WERE BENT SIDEWAYS AND LARGE LIMBS WERE DOWN. SHINGLES WERE BLOWN OFF SOME ROOFS NEAR THE WRJN RADIO STATION. LARGE LIMBS WERE DOWN ALONG TA |
| Aug 9, 4:05 PM CDT | TSTM WND DMG | Oak Creek, WI | POWER LINES DOWN |
| Aug 9, 4:05 PM CDT | MARINE TSTM WIND 42 | 2 Ne Milwaukee, WI | MEASURED 36.76 KNOT WIND GUST AT THE MILWAUKEE GLERL SITE. EXACT TIME UNKNOWN...SO ESTIMATED TIME WAS BASED ON RADAR DATA AND GUSTS AT SURROUNDING OBSERVATIONS. |
| Aug 9, 4:07 PM CDT | TSTM WND GST 48 | 3 Nw Racine, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3523 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 092040
SVRMKX
WIC059-079-101-127-133-092130-
/O.NEW.KMKX.SV.W.0048.090809T2040Z-090809T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT SUN AUG 9 2009
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN
MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN
RACINE COUNTY IN SOUTHEAST WISCONSIN
EASTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN
SOUTHEASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 430 PM CDT
* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
HURRICANE FORCE WINDS WITH WIDESPREAD DAMAGE...ESPECIALLY OVER
NORTHEASTERN WALWORTH AND NORTHWESTERN RACINE COUNTIES. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MUKWONAGO TO 4
MILES NORTH OF BURLINGTON AIRPORT TO 6 MILES SOUTHWEST OF LAKE
GENEVA...AND WERE MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WIND LAKE...WATERFORD NORTH...ROCHESTER AND POWERS LAKE BY 345 PM
CDT...
TWIN LAKES...MUSKEGO AND EAGLE LAKE BY 350 PM CDT...
HALES CORNERS...GREENDALE...FRANKLIN...AND STATE FAIR PARK BY 355
PM CDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM SEVERE THUNDERSTORM WINDS CAN PRODUCE
DAMAGE THAT IS SIMILAR TO THAT OF A TORNADO. IF YOU ARE IN ITS
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS BY MOVING TO A STRONG
SHELTER. A WELL BUILT PERMANENT BUILDING IS BEST...PREFERABLY TOWARD
THE INSIDE OF THE BUILDING AND AWAY FROM OUTSIDE WALLS AND WINDOWS.
LAT...LON 4264 8780 4249 8779 4249 8856 4274 8835
4298 8838 4309 8786 4302 8788 4296 8783
4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2038Z 266DEG 43KT 4290 8831 4274 8831
4251 8846
$$
BORGHOFF3 follow-up statements
000
WWUS53 KMKX 092054
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT SUN AUG 9 2009
WIC059-079-101-127-133-092130-
/O.CON.KMKX.SV.W.0048.000000T0000Z-090809T2130Z/
WAUKESHA WI-MILWAUKEE WI-WALWORTH WI-RACINE WI-KENOSHA WI-
354 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR KENOSHA...RACINE...EASTERN WALWORTH...MILWAUKEE AND SOUTHEASTERN
WAUKESHA COUNTIES...
AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 85 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HALES CORNERS TO NORTH CAPE TO BASSETT...
MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SALEM...CALEDONIA...BRISTOL AND PADDOCK LAKE BY 400 PM CDT...
MILWAUKEE INTERNATIONAL AIRPORT...CUDAHY...ST. FRANCIS AND SAINT
FRANCIS BY 405 PM CDT...
RACINE BATTEN AIRPORT AND KENOSHA AIRPORT BY 410 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MOST OF WESTERN RACINE COUNTY. TREES AND POWER LINES DOWN EVERYWHERE
IN RACINE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
LAT...LON 4264 8780 4249 8779 4250 8841 4274 8835
4300 8828 4309 8786 4302 8788 4296 8783
4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2053Z 266DEG 43KT 4291 8807 4275 8807
4252 8822
$$
FRANKS000
WWUS53 KMKX 092114
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 PM CDT SUN AUG 9 2009
WIC127-133-092123-
/O.CAN.KMKX.SV.W.0048.000000T0000Z-090809T2130Z/
WAUKESHA WI-WALWORTH WI-
414 PM CDT SUN AUG 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALWORTH AND
SOUTHEASTERN WAUKESHA COUNTIES IS CANCELLED...
THE STORM IS RAPIDLY MOVING OFF TO THE EAST AND HAS MOVED OUT OFF
WAUKESHA COUNTY.
LAT...LON 4264 8780 4249 8779 4250 8804 4276 8808
4305 8802 4309 8786 4302 8788 4296 8783
4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2113Z 266DEG 43KT 4292 8774 4276 8774
4253 8789
$$
WIC059-079-101-092130-
/O.CON.KMKX.SV.W.0048.000000T0000Z-090809T2130Z/
MILWAUKEE WI-RACINE WI-KENOSHA WI-
414 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN KENOSHA...EASTERN RACINE AND SOUTHERN MILWAUKEE
COUNTIES...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SOUTH MILWAUKEE TO NORTH BAY TO PLEASANT
PRAIRIE...MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
RACINE COUNTY BETWEEN 345 PM CDT AND 410 PM CDT. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
&&
LAT...LON 4264 8780 4249 8779 4250 8804 4276 8808
4305 8802 4309 8786 4302 8788 4296 8783
4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2113Z 266DEG 43KT 4292 8774 4276 8774
4253 8789
$$
FRANKS000
WWUS53 KMKX 092124
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT SUN AUG 9 2009
WIC059-079-101-092134-
/O.EXP.KMKX.SV.W.0048.000000T0000Z-090809T2130Z/
MILWAUKEE WI-RACINE WI-KENOSHA WI-
424 PM CDT SUN AUG 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KENOSHA...EASTERN
RACINE AND SOUTHERN MILWAUKEE COUNTIES EXPIRES AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM CDT.
LAT...LON 4264 8780 4249 8779 4250 8804 4276 8808
4305 8802 4309 8786 4302 8788 4296 8783
4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2124Z 266DEG 43KT 4292 8756 4276 8756
4254 8771
$$
FRANKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:02 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 9, 3:02 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 PM CDT SUN AUG 9 2009 UPDATED FOR MARINE SECTION. AN ACTIVE LATE AFTERNOON AND EVENING FOR SURE. SFC LOW MOVING ACROSS NORTHEAST WI WITH TRAILING COLD FRONT INTO SW WI AND IA. BNDRY IS GETTING A SURGE SOUTH FROM CONVECTION THAT MOVED OUT OF IOWA AND IS ROLLING ACROSS SRN WI. H8 BNDRY REMAINS FARTHER BACK TO THE NORTH AND WEST. ONCE THIS INITIAL CONVECTION ROLLS THROUGH WE SHOULD ENTER INTO AN EXTENDED PERIOD OF EPISODIC ELEVATED CONVECTION ROLLING ACROSS THE CWA TONIGHT. THE RIGHT REAR QUAD OF THE UPPER JET IS IMPRESSIVE AND PUTS THE CROSS HAIRS OF UPPER DIVERGENCE ACROSS OUR CWA. WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWS A SUBSTANTIAL MOISTURE FEED/CHANNEL ACROSS THE AREA. THE H8 LLJ ISN/T VERY STRONG...BUT DOES SUGGEST CONTINUED WAA. THIS SHOULD PERSIST WELL INTO TONIGHT. PRECIPITABLE WATER VALUES ABOUT 1.8-2.0 INCHES. SEVERE THREAT SHOULD DIMINISH AS THIS FIRST ROUND COMES THROUGH...THEN SHIFT INTO A MORE ISOLATED SEVERE REGIME...WITH HEAVY RAINFALL. GIVEN SATURATED CONDITIONS FROM HEAVY RAIN YESTERDAY...BELIEVE WE RUN THE RISK OF SOME FLASH FLOODING THIS TIME. IN FACT...THE FIRST STORM HAS PRODUCED SOME FLASH FLOODING IN LAFAYETTE COUNTY. IT ISN/T GOING TO TAKE MUCH. HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR THE SRN HALF OF THE CWA. BY MONDAY...THE FRONT SHIFTS SOUTH AND DRIER AIR BEGINS TO WORK IN. THINGS SHOULD BEGIN TO SHUT DOWN WITH DRY WEATHER EXPECTED BY MONDAY NIGHT. THEN AN EXTENDED PERIOD OF DRY WEATHER SHOULD LAST THROUGH NEXT SUNDAY WITH TEMPERATURES REMAINING SEASONABLY MILD. GREAT STRETCH COMING UP. && .AVIATION...MAIN CONCERN INTO TOMORROW MORNING WILL BE CONVECTION. LOW PRESSURE MOVING ALONG SLOW MOVING BOUNDARY WILL KEEP TSTORM CHANCES GOING RIGHT INTO TOMORROW. TIMING OF THESE TRICKY...BUT PLENTY OF STORMS BACK INTO IOWA TO KEEP THINGS ACTIVE INTO THE NIGHT. SOME MVFR CEILINGS/IFR VSBYS IN THE HEAVIER RAIN POCKETS. .MARINE...GRADIENT BEGINNING TO SLACKEN AS WE GET CLOSER TO THE TROUGH AXIS. HOWEVER STILL A CORRIDOR OF STRONGER WINDS SOUTH OF PORT WASHINGTON THAT ARE STILL GUSTING ABOVE CRITERIA. WILL EXTEND ADVISORY UNTIL 00Z. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WIZ062>072. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ644>646. && SHORT/LONG TERM...DAVIS AVIATION/MARINE...COLLAR
Hazardous weather outlook, Aug 9, 3:15 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT SUN AUG 9 2009 WIZ046-047-051-052-056>060-062>072-101100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 315 PM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF SOUTHERN WISCONSIN UNTIL 6 PM. A WEAK COLD FRONT IS EXPECTED TO SAG SOUTH THROUGH WISCONSIN THROUGH TONIGHT. THE MAIN THREATS WITH ANY OF THE STORMS APPEAR TO BE DAMAGING WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND PERHAPS TONIGHT. LMZ643>646-101100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 PM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR AREAS FOR PORT WASHINGTON TO WINTHROP HARBOR UNTIL 7 PM FOR GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS SOUTH OF PORT WASHINGTON UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE WEATHER IS NOT EXPECTED. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 9, 2:36 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD MONROE 42.60N 89.64W
08/09/2009 GREEN WI NWS EMPLOYEE
FLASH FLOODING OF ROADS IN MONROE.
&&
ZABELLocal storm report, Aug 9, 2:45 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN ORFORDVILLE 42.63N 89.26W
08/09/2009 E2.50 INCH ROCK WI LAW ENFORCEMENT
2-3 INCHES OF RAIN IN THE PAST 20 MINUTES.
&&
ZABELLocal storm report, Aug 9, 2:56 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND GST BRODHEAD 42.62N 89.38W
08/09/2009 M56 MPH GREEN WI MESONET
SCHOOL NET SITE MEASURED WIND GUST. ALSO 1.89 INCHES OF
RAIN SO FAR.
&&
ZABELLocal storm report, Aug 9, 3:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD JANESVILLE 42.68N 89.02W
08/09/2009 ROCK WI TRAINED SPOTTER
FLOODED ROADS IN JANESVILLE.
&&
ZABELLocal storm report, Aug 9, 3:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG EVANSVILLE 42.78N 89.30W
08/09/2009 ROCK WI PUBLIC
TREES OVER ROADS. RELAYED FROM LAW ENFORCEMENT.
0305 PM TSTM WND DMG MILTON 42.78N 88.95W
08/09/2009 ROCK WI PUBLIC
TREES OVER ROADS. RELAYED FROM LAW ENFORCEMENT
0305 PM TSTM WND GST 4 S JANESVILLE 42.63N 89.02W
08/09/2009 M48.00 MPH ROCK WI AWOS
SUSTAINED 33MPH GUST TO 48.
&&
ZABELLocal storm report, Aug 9, 3:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND GST 2 NNW EAST TROY 42.82N 88.41W
08/09/2009 E60 MPH WALWORTH WI TRAINED SPOTTER
WIND GUSTS UPWARDS OF 60 MPH FROM SPOTTER.
&&
ZABELThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:10 AM CDT | Marine Dense Fog Advisory | MKX | 5 hr | |
| Aug 9, 9:41 AM CDT | Small Craft Advisory | MKX | 9 hr | |
| Aug 9, 12:55 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 95 min |
| Aug 9, 1:57 PM CDT | Flash Flood Warning | MKX | Green, Lafayette | 3 hr |
| Aug 9, 2:25 PM CDT | Flash Flood Warning | MKX | Rock | 3 hr |
| Aug 9, 2:30 PM CDT | Flash Flood Watch | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more | 11 hr |
| Aug 9, 2:40 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 50 min |
| Aug 9, 3:01 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette, Sauk | 59 min |
| Aug 9, 3:16 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 44 min |
| Aug 9, 3:23 PM CDT | Special Marine Warning | MKX | 97 min | |
| Aug 9, 3:30 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine, Walworth, Waukesha | 3 hr |
| Aug 9, 3:48 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 57 min |
| Aug 9, 4:16 PM CDT | Special Marine Warning | MKX | 59 min | |
| Aug 9, 4:21 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 54 min |
| Aug 9, 4:22 PM CDT | Flash Flood Warning | MKX | Jefferson, Milwaukee, Racine, Walworth, Waukesha | 105 min |
| Aug 9, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 58 min |
| Aug 9, 4:51 PM CDT | Special Marine Warning | MKX | 114 min | |
| Aug 9, 5:01 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine, Waukesha | 59 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.